On self-repellent one-dimensional random walks. (English) Zbl 0691.60060

We consider an ordinary one-dimensional recurrent random walk on \({\mathbb{Z}}\). A self-repellent random walk is defined by changing the ordinary law of the random walk in the following way: A path gets a new relative weight by multiplying the old one with a factor 1-\(\beta\) for every self intersection of the path. \(0<\beta <1\) is a parameter.
It is shown that if the jump distribution of the random walk has an exponential moment and if \(\beta\) is small enough then the displacement of the endpoint is asymptotically of the order of the length of the path.
Reviewer: E.Bolthausen


60G50 Sums of independent random variables; random walks
Full Text: DOI


[1] Aldous, D.: Self-intersections of 1-dimensional random walks. Probab. Th. Rel. Fields72, 559-587 (1986) · Zbl 0602.60055
[2] Azencott, R.: Grandes déviations et applications. Lect. Notes Math., vol. 774. Saint-Flour VIII 1978. Berlin Heidelberg New York: Springer 1980
[3] Kusuoka, S.: Asymptotics of the polymer measure in one dimension. In: Albevesio, S. (ed.) Infinite dimensional analysis and stochastic processes. Sem. Meet. Bielefeld 1983. (Res. Notes Math. 124, Pitman Advanced Publishing Program IX, pp. 66-82) Boston: Pitman 1985
[4] Mogulskii, A.A.: Large deviations for trajectories of multidimensional random walks. Theory Probab. Appl.21, 300-312 (1976) · Zbl 0366.60031
[5] Stroock, D.: An introduction to the theory of large deviations. Berlin Heidelberg New York: Springer 1984 · Zbl 0552.60022
[6] Westwater, J.: On Edwards’ model for long polymer chains. In: Albeverio, S., Blanchard, P. (eds.) Trends and developments in the eighties. Bielefeld encounters in Math. Phys. IV/V 1982/1983 Singapore: World Science 1984 · Zbl 0498.60095
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.